Abonnement à la biblothèque: Guest
Portail numérique Bibliothèque numérique eBooks Revues Références et comptes rendus Collections
Journal of Porous Media
Facteur d'impact: 1.061 Facteur d'impact sur 5 ans: 1.151 SJR: 0.504 SNIP: 0.671 CiteScore™: 1.58

ISSN Imprimer: 1091-028X
ISSN En ligne: 1934-0508

Volumes:
Volume 22, 2019 Volume 21, 2018 Volume 20, 2017 Volume 19, 2016 Volume 18, 2015 Volume 17, 2014 Volume 16, 2013 Volume 15, 2012 Volume 14, 2011 Volume 13, 2010 Volume 12, 2009 Volume 11, 2008 Volume 10, 2007 Volume 9, 2006 Volume 8, 2005 Volume 7, 2004 Volume 6, 2003 Volume 5, 2002 Volume 4, 2001 Volume 3, 2000 Volume 2, 1999 Volume 1, 1998

Journal of Porous Media

DOI: 10.1615/JPorMedia.v2.i1.30
pages 39-58

Free Convective Boundary Layer Flow from a Heated Surface in a Layered Porous Medium

D. Andrew S. Rees
Department of Mechanical Engineering, University of Bath, Claverton Down, Bath BA2 7AY, United Kingdom

RÉSUMÉ

We examine theoretically the steady free convective flow from an isothermal vertical flat plate embedded in a saturated porous medium. We consider in detail the effect of parallel layering on the flow and rate of heat transfer. The layering arises from discrete changes in either the permeability or the diffusivity of the porous medium. Mathematically, the presence of layering causes the boundary layer equations to be non-similar, and these equations are solved numerically using the Keller-box method. The numerical work is supplemented by an asymptotic analysis of the flow in the far-downstream limit. Where there is a finite number of sublayers sandwiched between the heated surface and the remaining isotropic medium, detailed results are limited by the appearance of eigensolutions in the asymptotic expansion. When the medium is composed of alternating sublayers an asymptotic analysis yields an equivalent homogeneous medium.


Articles with similar content:

Variable Permeability Effect on Vortex Instability of Non-Darcian Mixed Convection Flow Over a Horizontal Permeable Surface Embedded in a Saturated Porous Medium
International Journal of Fluid Mechanics Research, Vol.37, 2010, issue 1
Ahmed M. Elaiw, Fouad S. Ibrahim, Rama Subba Reddy Gorla, Ahmed A. Bakr
THERMOHALINE CONVECTION IN A FLUID SATURATED POROUS LAYER WITH LINEAR GRADIENTS
International Heat Transfer Conference 7, Vol.4, 1982, issue
N. Rudraiah, R. Friedrich, P.K. Srimani
TORSIONAL OSCILLATIONS OF A DISK IN A CONDUCTING FLUID BOUNDED BY A POROUS MEDIUM UNDER THE EFFECT OF TRANSVERSE MAGNETIC FIELD
Journal of Porous Media, Vol.14, 2011, issue 7
Parul Saxena
ONSET OF DARCY-BRINKMAN CONVECTION IN A ROTATING POROUS LAYER INDUCED BY PURELY INTERNAL HEATING
Journal of Porous Media, Vol.20, 2017, issue 8
Dhananjay Yadav, Jinho Lee, Junye Wang
NATURAL CONVECTION ABOUT A HEATED SPHERE IN A POROUS MEDIUM
International Heat Transfer Conference 9, Vol.2, 1990, issue
Ioan Pop, Derek B. Ingham